Alert archive / Missouri / Frost Advisories in 2013
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 24, 2013, 3:33 PM CDT for 11 counties in Missouri. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 3:33 PM CDT (20:33 UTC)
- In effect from
- Apr 25, 2013, 1:00 AM CDT
- Expired
- Apr 25, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS73 KLSX 242033 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT WED APR 24 2013 MOZ047>049-059-062-072>074-084-085-099-251200- /O.NEW.KLSX.FR.Y.0003.130425T0600Z-130425T1300Z/ COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO- MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION 333 PM CDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING...WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 1 AM TONIGHT AND WILL PERSIST UNTIL 8 AM THURSDAY MORNING. * TEMPERATURES...LOWS IN THE LOW TO MID 30S ARE EXPECTED. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THIS FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
2 follow-up statements
102 WWUS73 KLSX 250904 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 404 AM CDT THU APR 25 2013 MOZ047>049-059-062-072>074-084-085-099-251300- /O.CON.KLSX.FR.Y.0003.000000T0000Z-130425T1300Z/ COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO- MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION 404 AM CDT THU APR 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...WIDESPREAD FROST CAN BE EXPECTED EARLY THIS MORNING. * TEMPERATURES...EARLY MORNING LOWS WILL BE BOTTOMING OUT IN THE UPPER 20S TO MID 30S. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THIS FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BYRD
121 WWUS73 KLSX 251246 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 746 AM CDT THU APR 25 2013 MOZ047>049-059-062-072>074-084-085-099-251400- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-130425T1300Z/ COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO- MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- INCLUDING THE CITIES OF...FARMINGTON...JEFFERSON CITY...UNION 746 AM CDT THU APR 25 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ACROSS THE REGION ARE WARMING ABOVE FREEZING...THUS FROST IS NO LONGER A THREAT AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BYRD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:29 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 24, 3:29 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT WED APR 24 2013
.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 327 PM CDT WED APR 24 2013
PRIMARY FOCUS IN THE SHORT RANGE IS TEMPERATURES TONIGHT AND THEN
PRECIPITATION CHANCES HEADED INTO THE WEEKEND. HIGH PRESSURE IS
BUILDING INTO THE DEEP SOUTH AT THIS TIME...BUT ANOTHER TROF IS
DIVING SOUTH THROUGH THE NORTHERN GREAT PLAINS. THE HIGH WILL
SETTLE ACROSS ARKANSAS AND SOUTHWEST MISSOURI TONIGHT AS THE TROF
SKIRTS NORTHERN MISSOURI AND PUSHES THROUGH CENTRAL ILLINOIS.
EXPECT WIND TO BECOME LIGHT ENOUGH ACROSS THE OZARKS AND PARTS OF
CENTRAL MISSOURI TONIGHT FOR WIDESPREAD FROST TO FORM. OTHER PARTS
OF THE CWFA MAY HAVE SOME PATCHY FROST...BUT WITH WINDS RUNNING UP
TO AS MUCH AS 10KTS TONIGHT ALONG AND NORTH OF THE MISSOURI RIVER IT
APPEARS THE FROST THREAT WILL BE MINIMAL. WILL GO AHEAD AND ISSUE A
FROST ADVISORY SOUTH OF THE MISSOURI RIVER EXTENDING DOWN INTO THE
EASTERN OZARKS.
LITTLE WEATHER OF NOTE ON THURSDAY AS THE RIDGE TRANSLATES EAST INTO
THE OHIO AND TENNESSEE VALLEYS. WIND WILL GRADUALLY BECOME SOUTHERLY
LATE IN THE DAY BUT WITH THE CHILLY START TO THE MORNING AND WITH
NORTHWEST FLOW FOR MUCH OF THE DAY...EXPECT TEMPS ONLY TO REBOUND
INTO THE UPPER 50S TO LOW 60S. THE UPPER LEVEL CUTOFF LOW WHICH IS
OFF THE SOUTHWEST COAST OF THE U.S. AT THIS TIME WILL COME ONSHORE
AND MOVE ACROSS THE ROCKIES THURSDAY NIGHT INTO FRIDAY. AS LOW
PRESSURE MOVES INTO THE PLAINS THE LOW LEVEL JET WILL RAMP UP OVER
THE MIDWEST ON FRIDAY. MODELS ARE PRETTY CONSISTENT IN PRINTING OUT
PRECIP OVER THE CWFA FRIDAY...WITH THE STRONGEST SIGNAL FOR RAIN
PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR IN MISSOURI.
ILLINOIS MAY NOT SEE AS MUCH RAIN BECAUSE THE LOW LEVEL JET APPEARS
TO WEAKEN FURTHER EAST...AND IT VEERS LATE FRIDAY INTO FRIDAY NIGHT
WHICH WOULD TEND TO PUSH THE PRECIP A LITTLE FURTHER SOUTH.
UPPER LEVEL SYSTEM PROGRESSES EAST ACROSS THE BI-STATE REGION
CONTINUING TO PRODUCE RAIN FOR SATURDAY. AGAIN...PROBABLY THE BEST
CHANCE FOR RAIN WILL BE ALONG AND SOUTH OF I-70 IN MISSOURI INTO
SOUTHWEST ILLINOIS. THE GOOD NEWS IS THAT THERE WON'T BE ANOTHER
SHOT OF COLD AIR WITH THIS SYSTEM...SO THERE WON'T BE ANY MORE SNOW!
IN FACT IT LOOKS LIKE TEMPS ON SUNDAY WILL WARM UP INTO THE LOWER
70S.
CARNEY
.LONG TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 312 AM CDT WED APR 24 2013
(TONIGHT-THURSDAY)
00Z RUNS CONTINE TO ADVERTISE A SECONDARY SHORTWAVE DIPPING INTO
LONG WAVE TROF OVER THE CENTRAL U.S. TONIGHT. MAIN DYNAMICS WITH
THIS SYSTEM WILL BE TO OUR N...OVER THE UPPER MISSISSIPPI VALLEY AND
INTO THE UPPER GREAT LAKES...SO NOT FORESEEING MUCH IN THE WAY OF
PRECIP IN OUR AREA.
COLD FRONT ASSOCIATED WITH THIS FEATURE WILL PRODUCE A VERY BRIEF
REINFORCING SHOT OF COLD AIR ACROSS NORTHERN PARTS OF THE FA LATE
TONIGHT AND EARLY THURSDAY. EARLIER THERE WAS SOME CONCERN THAT
FROST MAY BE A PROBLEM WITH THE EXPANSIVE SURFACE RIDGE SOUTH OF THE
COLD FRONT...BUT IT NOW APPEARS THAT COLD FRONT WILL PENETRATE FAR
ENOUGH SOUTH THAT THE MIXING ASSOCIATED WITH IT SHOULD PREVENT FROST
IN ALL BUT PERHAPS THE MOST SHELTERED AREAS IN S SECTIONS OF THE
CWA. WILL KEEP SOME MENTION OF FROST GOING IN OUR FAR SOUTH...BUT
NO HEADLINE ATTM.
UA PATTERN OVER THE REGION QUICKLY TRANSITIONS TO A ZONAL FLOW
REGIME ON THURSDAY IN THE WAKE OF THE UPPER GREAT LAKES SHORTWAVE.
THIS SHOULD ALLOW FOR SOME MODERATION TEMPS DURING THE
DAY...ALTHOUGH HIGHS WILL STILL REMAIN NEARLY 10 DEGREES BELOW
NORMAL.
(FRIDAY-SATURDAY)
MEDIUM RANGE SOLUTIONS ARE STILL BRINGING REMNANTS OF SW CUTOFF LOW
INTO THE AREA ON FRIDAY AND FRIDAY NIGHT. GFS IS THE ODD-MODEL OUT
WITH A MORE NWD PLACEMENT OF FEATURES AND QPF...SO HAVE BASED
FORECAST ON THE MORE SOUTHWARD CONSENSUS SOLUTIONS WHICH DOVETAILS
NICELY WITH GOING FORECASTS. PRECIP MAY HAVE A TOUGH TIME REACHING
N SECTIONS OF OUR CWA AND HAVE TRIMMED POPS BACK IN THE N A BIT ON
FRIDAY...BUT BROAD AREA OF OVERRUNNING SHOULD MAKE FOR A RAINY AND
COOL DAY OVER MUCH OF S MO. SOME OF THIS PRECIP SHOULD CERTAINLY
CONTINUE INTO FRIDAY NIGHT...WITH A THREAT OF LIGHT RAIN LINGERING
OVER S SECTIONS OF THE CWA INTO SATURDAY AS LINGERING REMNANTS OF
SYSTEM BEGIN TO SAG SOUTH.
(SUNDAY-WEDNESDAY)
HEIGHTS ARE FORECAST TO BUILD OVER AREA AS UPPER TROF SLOWLY DEEPENS
OVER THE NORTHERN ROCKIES. THIS SHOULD CERTAINLY LEAD TO A WARMUP
DURING THE EARLY PART OF THE NEW WEEK WITH TEMPERATURES FINALLY
REBOUNDING TO NEAR..AND PERHAPS ABOVE...AVERAGE LEVELS. DETAILS IN
SYNOPTIC FEATURES GET FAIRLY MUDDLED BY MID WEEK AS THE OPERATIONAL
GFS IS MUCH MORE PROGRESSIVE WITH THE UPPER TROF THAN THE ECMWF.
DUE TO THE DISCREPANCY FOR NOW HAVE KEPT POPS BELOW CHANCE CATEGORY
ON WEDNESDAY.
TRUETT
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1139 AM CDT WED APR 24 2013
THE THICKER LOW-END MVFR CIGS OF EARLIER THIS MORNING HAVE BECOME
MORE CUMULIFORM WITH RISING CIG HEIGHTS WITHIN THE LAST 1-2 HOURS
AS DRIER AIR SPREADS INTO THE REGION. THIS TREND SHOULD CONTINUE
THROUGH THE AFTERNOON WITH OVERALL COVERAGE DIMINISHING AS CLOUDS
BOTH CLEAR SOUTHEASTWARD AND THE CUMULIFORM NATURE BECOMES
PREVALENT. THE BACK EDGE OF HIGH-END BROKEN MVFR CIGS IS EXPECTED
TO BE JUST SOUTHEAST OF THE STL AREA AT 18Z WITH FEW-SCT CU THIS
AFTERNOON. NORTHWEST WINDS WILL ALSO REMAIN GUSTY THROUGH 20-21Z
THEN DIMINISH AND VEER TO MORE SOUTHWESTERLY THIS EVENING. A
SECONDARY COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT INTO THE
FIRST PART OF THURSDAY MORNING ACCOMPANIED BY A WIND SHIFT TO THE
WEST AND A BRIEF WINDOW OF VFR CIGS BETWEEN 6-9KFT.
SPECIFICS FOR KSTL...
THE BACK EDGE OF HIGH-END BROKEN MVFR CIGS IS EXPECTED TO BE JUST
SOUTHEAST OF KSTL AT 18Z WITH FEW-SCT CU THIS AFTERNOON. NORTHWEST
WINDS WILL ALSO REMAIN GUSTY THROUGH 20-21Z THEN DIMINISH AND VEER
TO MORE SOUTHWESTERLY THIS EVENING. A SECONDARY COLD FRONT WILL
PUSH THROUGH THE TERMINAL BETWEEN 12-14Z THURSDAY ACCOMPANIED BY
A WIND SHIFT TO THE WEST-NORTHWEST AND A BRIEF WINDOW OF VFR CIGS
BETWEEN 6-9KFT.
GLASS
&&
.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS 38 61 44 62 / 5 0 5 40
QUINCY 35 56 40 62 / 10 0 5 20
COLUMBIA 34 59 43 59 / 5 5 20 60
JEFFERSON CITY 36 61 42 61 / 5 5 20 60
SALEM 36 58 38 61 / 5 0 5 30
FARMINGTON 33 62 39 60 / 5 5 10 50
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR COLE MO-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON
MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Apr 24, 2:14 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 214 PM CDT WED APR 24 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 214 PM CDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT POINTS ALONG THE LAMOINE...CUIVRE...ILLINOIS...AND THE MISSISSIPPI RIVER ABOVE ST LOUIS ARE IN MAJOR FLOOD. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MISSOURI ON FRIDAY AND FRIDAY NIGHT. POINTS ALONG THE CUIVRE...ILLINOIS... AND THE MISSISSIPPI RIVER ABOVE ST LOUIS WILL REMAIN IN MAJOR FLOOD FOR AT LEAST SOME OF THIS TIME. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
Nearby
Frost Advisories in Missouri, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.